MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1186/s12886-021-02096-x

Медицинская библиотека · BMC ophthalmology · 2021

Acute retinal necrosis caused by co-infection with multiple viruses in a natalizumab-treated patient: a case report and brief review of literature.

Cheraqpour Kasra, Ahmadraji Aliasghar, Rashidinia Ali, Irannejad Maziyar, Shahriari Mansoor

Клинический случайСтатьяОбзорПеревод в очереди

Аннотация

BACKGROUND

Acute retinal necrosis is considered a rare infectious uveitis. This condition is usually caused by varicella-zoster virus or herpes simplex virus. Acute retinal necrosis caused by co-infection with multiple viruses is extremely rare. Herein, we report a case of acute retinal necrosis caused by co-infection with herpes simplex virus (type I and II) and varicella-zoster virus (VZV) in a natalizumab-treated patient due to multiple sclerosis.

CASE PRESENTATION: An adult man presented with a complaint of decreased vision of the right eye from 12 days ago. He was a known case of multiple sclerosis receiving natalizumab. Examination of the right eye revealed severe conjunctival injection, fine diffuse keratic precipitates, 3 + anterior chamber and vitreous cells, elevated intraocular pressure (26 mmHg), a blurred optic disk with hemorrhagic patches, and occlusive vasculitis plus confluent necrotizing patches in the peripheral retina compatible with diagnosis of acute retinal necrosis. He underwent anterior chamber and vitreous tap, and real-time PCR detected HSV I & II and VZV on the vitreous specimen. A second PCR showed the same result. After neurological consultation, natalizumab was discontinued and intravenous acyclovir was started followed by oral acyclovir and oral prednisolone to control the disease, which was successful.

CONCLUSIONS

Although rare, multiple-viral infection should be considered in the physiopathology of acute retinal necrosis, especially in immunosuppressed patients.

Для цитирования: Cheraqpour Kasra, Ahmadraji Aliasghar, Rashidinia Ali, Irannejad Maziyar, Shahriari Mansoor. Acute retinal necrosis caused by co-infection with multiple viruses in a natalizumab-treated patient: a case report and brief review of literature.. BMC ophthalmology. 2021. DOI: 10.1186/s12886-021-02096-x.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.